Warfarin overdose: symptoms and treatment
The drug warfarin are often found in home medicine cabinets of people who are a little over 45 years. At this age the risks of cardiovascular diseases increases significantly. This drug is prescribed internists, cardiologists, neurologists - one of the most affordable. An overdose of warfarin may be, especially in self-medication. This medication is very potent and the harm it can cause with excessive consumption, for the body is significant.
Indications for use of warfarin
Warfarin belongs to the non-natural anticoagulants with indirect action. It thins the blood, and it works in the liver by blocking vitamin K, decreasing the production of clotting factors and some proteins.
The tools are slow-motion effect. Blood clotting is reduced only a few days from the start of the reception. The maximum effect from taking the drug is achieved a week after the start of the reception. This is because in the blood for some time remain normal clotting factors, and then they are replaced.
Warfarin is administered in preventive and therapeutic applications for thrombosis, thromboembolism, stroke and inflammation of veins. In addition, the drug is recommended in patients that suffered myocardial infarction, and those people, which is the valve on the heart.
Previously, warfarin was used for the extermination of rodents as a pesticide. Still this substance is a part of some of the funds used for the control of mice and rats. Used mostly on large enterprises and warehouses.
Pharmaceutical preparation is a little pills of white color flavor and smell. A pesticide for rodents looks as a homogeneous white powder, it hinders in the food-bait.
This drug has a long list of contraindications that must be considered when assigning:
- individual intolerance of the drug components;
- bleeding in the acute phase;
- inflammatory diseases of the liver and kidneys;
- persistent allergic reactions, manifested diathesis;
- peptic ulcer in the period of exacerbation;
- alcohol dependence;
- pregnancy and breast-feeding;
- lactose intolerance.
This list can be supplemented with more malignant tumors and some diseases of the cardiovascular system. In any case, in the appointment of such a serious medication, the doctor needs to carefully examine the medical history of the patientto rule out any nuances.
When possible overdose of warfarin
Each patient's individual dosage is calculated based on the analysis. For this indicator only visible to the speed of blood clotting. Normal rate in a healthy person the INR is 0.9 and 1.1, if you are taking warfarin, this figure needs to be kept at the level of 2-3.
Poison the poison powder can a small child or Pets that accidentally used this tool.
Overdose warfarin pharmacy release forms possible in such cases:
- Man self-medicates, with no appointment and supervision of a physician;
- The patient suffers a mental disorder or poor memory;
- The drug has been unstable people to attempt suicide.
Each little pill warfarin risks divided into four equal parts – it's not just. If such a small tablet should be divided into four parts, therefore, the medicine is potent.
Symptoms of overdose warfarin
The symptoms of overdose of warfarin in the first and foremost conditions associated with increased bleeding. The first symptoms of the overdose will manifest itself only a few days from the start of acceptance and will depend on the volume of drugs. If instead of the single quarters was adopted by full tablet, then no consequences will be. It is quite another thing when the dosage is exceeded consistently for a long time. In this case, symptoms of overdose would look like this:
- the gums and oral mucosa bleed much;
- appear nasal bleeding.
- women of childbearing age suffer from long and heavy periods;
- even with the slightest injuries on his body appear large bruises that do not go away for a long time;
- in the sclera of the eyeball visible bleeding;
- can develop hemorrhoids, accompanied by bleeding profusely after each bowel movement;
- even for minor cuts and scrapes the blood for a long time does not stop and wound healing is delayed.
Bleeding or hemorrhage occur only if there are predisposing factors – scratches, wounds, injury of the rectum. Gums start to bleed when strong friction of the teeth brushing, epistaxis, and hemorrhage in the sclera – is the result of high blood pressure.
If overdose of warfarin is prolonged, hemorrhages and bleeding may occur even without a preceding traumatic action.
Symptoms of severe poisoning with warfarin
The man who constantly abuses warfarin, feels a rush of weakness that you cannot explain. Whenblood loss has taken a chronic character, becomes persistent anemia. It is typical for women of childbearing age who suffer from profuse and long menstrual cycle.
The most severe consequences in case of overdose warfarin is a different internal bleeding.
With caution the drug is prescribed to patients who have history of such diseases:
- stomach ulcer or duodenum;
- kidney stone or gallstone disease;
- malignant tumors;
- lung disease in the acute phase, are accompanied by hemoptysis.
You need to remember that internal bleeding is difficult to recognize in time and to provide timely assistance. Therefore, this condition can quickly lead to death.
First aid for overdose of warfarin
First aid in case of overdose with this drug need to be only in the case when once discovered the use of a large amount of the drug, for example, a child. The algorithm using the standard:
- The stomach is washed and artificially induce vomiting. This procedure is performed many times, which allows to achieve maximum purity of the stomach and prevent absorption of the drug into the bloodstream.
- Put the victim to bed on an elevated pillow.
- Give activated charcoal in a therapeutic dosage. It is pre-pulverized and diluted a small amount of water.
- Give plenty of drinking pure non-carbonated water or decoction of dried fruit.
Doctor on call is mandatory, regardless of a relief person or not. Because the action of the medication to slow.
Treatment Protocol overdose
Overdose with warfarin can be treated only under medical supervision in a hospital. Self-medication in this case can be not only ineffective, but even harmful.
The antidote to warfarin is the drug menadione, vitamin K. It comes in injections and tablets. Treatment of this type of overdose is exclusively under the control of the index INR. Tactic of treatment depending on the level of INR is:
- Level of INR 3-4 – the purpose of the antidote is not required, enough only to reduce the amount you take warfarin.
- Level of INR 4-6 – in these figures the antidote is also not used. I use a single drug, and subsequent dosage a little lower.
- Level INR 6 to 10 doses of warfarin overturned and prescribe menadione in tablets of 2 mg to the normalization condition and the level of INR is below 5.
- Level of INR above 10 – in this case, the drug is canceled mandatory and issued menadione at a dose of 5 mg.
This treatment Protocol is effective only in the case when not threatening to the life of internal bleeding. If overdose led to massive bleeding, the sequence of actions is:
- Menadione is administered intravenously in a dosage of 5-10 mg dosage of the antidote is calculated by the doctor based on the patient's weight and severity of the condition.
- Intravenous fresh frozen plasma.
- Enter intravenous drip method, the factors responsible for blood clotting.
Severe poisoning with warfarin are logged when attempting suicide, in this case a person uses a lot of pills. Assistance must be immediate, otherwise it may be fatal.
If a family has a mentally unbalanced person or an insecure teenager, it's a reason to keep all drugs out of reach!
What can neutralize a small overdose
If overdose of warfarin are very minor, you can try to adjust the level of MANY food products. To do this, use products that are rich in vitamin K:
- parsley, dill, lettuce and any other fresh herbs;
- cabbage of all varieties;
- green vegetables – green peppers, cucumbers, zucchini, squash;
- vegetable oil – sunflower, Flaxseed, olive, corn.
Rich in vitamin K and black coffee, who also shows signs of an overdose.
The consequences of overdose
When an overdose of one-off and small, the risk of health effects is minimal. In other cases, perhaps the development of cardiovascular diseases and diseases of the gastrointestinal tract. In addition, there may be problems with the liver. A frequent problem after an overdose is a persistent anemia. A person requires long complex treatment to restore blood counts to normal.
Prevention of poisoning
To prevent an overdose of such a dangerous drug, you should observe some rules:
- To use drugs only on prescription and only in the dosage, which is prescribed by a doctor.
- Store the medication in a designated area inaccessible to children and unstable people.
- Do not store poisons for control of rodents in the house.
- Do not use in the treatment of expired medicines.
Overdose with warfarin can occur without any consequences, and can cause severe illness and even lead to death. This treatment will be effectiveonly under the supervision of a doctor with a systematic control of the level of INR. If bleeding is observed even with a therapeutic dosage, you need to consult your doctor may need a dose adjustment.